MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240); Injury (2348)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol modified kugel hernia patch (device #1).An additional emdr was submitted to represent the bard/davol ventralight st (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol modified kugel hernia patch and ventralight st on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney also alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the 510(k) number.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2015) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.A (date of implant), d6.B (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: g4 (pma/510(k) #).This supplemental emdr represents the bard/davol modified kugel patch (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol modified kugel hernia patch and ventralight st on (b)(6) 2018 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney also alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with incarcerated left inguinal hernia thereby underwent open repair with implant of modified kugel mesh (device #1).Per operative notes, ¿a modified kugel mesh (device #1) was placed into the defect and sewn using sutures.An onlay patch was sewn onto the pubic tubercle, shelving edge of the inguinal ligament as well as the transverse fascia using sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent incarcerated left inguinal hernia thereby underwent robotic assisted repair with implant of ventralight st mesh (device #2).Per operative notes, ¿the hernia sac was reduced.A piece of ventralight st mesh (device #2) was placed into the defect and sewn using sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with left inguinal hernia, thereby underwent open repair with the removal of mesh (device #1).Per operative notes, ¿scar tissue was noted.A piece of floating mesh (device #1) which was curled up was resected.A piece of ventralight st mesh (device #2) was found and it was all wadded up but straightened out again and laid flat and sutured.¿.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10141821
Report Number1213643-2020-05691
Device Sequence Number2464385
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)200728(10)HUZG1350
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number0115808
Device Lot NumberHUZG1350
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale